Topology of Sobolev Mappings III

Research output: Contribution to journalArticle

Abstract

We establish a necessary and sufficient topological condition for maps that are in W1,p (M, N) to be connected by continuous paths in W 1,p (M, N) to maps in W1,q (M, N), q > p ≥ 1. We also obtain a necessary and sufficient topological condition under which W 1,q (M, N) is strongly dense in W1,p (M, N). Several results concerning sequential weak density of smooth (or W1,q (M, N)) maps in W1,p (M, N) are also proven.

Original languageEnglish (US)
Pages (from-to)1383-1415
Number of pages33
JournalCommunications on Pure and Applied Mathematics
Volume56
Issue number10
DOIs
StatePublished - Oct 2003

Fingerprint

Topology
Sufficient
Necessary
Path

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

Topology of Sobolev Mappings III. / Hang, Fengbo; Lin, Fang-Hua.

In: Communications on Pure and Applied Mathematics, Vol. 56, No. 10, 10.2003, p. 1383-1415.

Research output: Contribution to journalArticle

@article{5e329fa4205b436483350a6acacece30,
title = "Topology of Sobolev Mappings III",
abstract = "We establish a necessary and sufficient topological condition for maps that are in W1,p (M, N) to be connected by continuous paths in W 1,p (M, N) to maps in W1,q (M, N), q > p ≥ 1. We also obtain a necessary and sufficient topological condition under which W 1,q (M, N) is strongly dense in W1,p (M, N). Several results concerning sequential weak density of smooth (or W1,q (M, N)) maps in W1,p (M, N) are also proven.",
author = "Fengbo Hang and Fang-Hua Lin",
year = "2003",
month = "10",
doi = "10.1002/cpa.10098",
language = "English (US)",
volume = "56",
pages = "1383--1415",
journal = "Communications on Pure and Applied Mathematics",
issn = "0010-3640",
publisher = "Wiley-Liss Inc.",
number = "10",

}

TY - JOUR

T1 - Topology of Sobolev Mappings III

AU - Hang, Fengbo

AU - Lin, Fang-Hua

PY - 2003/10

Y1 - 2003/10

N2 - We establish a necessary and sufficient topological condition for maps that are in W1,p (M, N) to be connected by continuous paths in W 1,p (M, N) to maps in W1,q (M, N), q > p ≥ 1. We also obtain a necessary and sufficient topological condition under which W 1,q (M, N) is strongly dense in W1,p (M, N). Several results concerning sequential weak density of smooth (or W1,q (M, N)) maps in W1,p (M, N) are also proven.

AB - We establish a necessary and sufficient topological condition for maps that are in W1,p (M, N) to be connected by continuous paths in W 1,p (M, N) to maps in W1,q (M, N), q > p ≥ 1. We also obtain a necessary and sufficient topological condition under which W 1,q (M, N) is strongly dense in W1,p (M, N). Several results concerning sequential weak density of smooth (or W1,q (M, N)) maps in W1,p (M, N) are also proven.

UR - http://www.scopus.com/inward/record.url?scp=0041357037&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0041357037&partnerID=8YFLogxK

U2 - 10.1002/cpa.10098

DO - 10.1002/cpa.10098

M3 - Article

VL - 56

SP - 1383

EP - 1415

JO - Communications on Pure and Applied Mathematics

JF - Communications on Pure and Applied Mathematics

SN - 0010-3640

IS - 10

ER -